York Regional Police sounding the alarm following spike in overdoses in Georgina

Investigators believe increase stems from bad batch of fentanyl

A warning from York Regional Police of the life-threatening dangers of fentanyl use, following seven overdoses and three deaths reported in Georgina over the past two weeks.

Between August 23 and September 6, police responded to an increase in overdose incidences, and investigators believe these calls are all connected to an especially toxic batch of fentanyl. According to York Regional Police, two milligrams of pure fentanyl, the size of four grains of salt, is enough to kill the average adult. The risk of a fatal outcome increases when fentanyl is mixed with alcohol or other drugs, including prescription medication.

Symptoms of an overdose include slow, irregular and shallow respirations, pinpoint pupils, muscle rigidity, seizures, and unconsciousness leading to coma. Minor effects include dizziness, drowsiness, headache, sleepiness, nausea, and vomiting.

“Never use drugs alone and ensure you have a Naloxone kit available for an emergency. Avoid mixing drugs and be very careful about dosage. Learn the signs and symptoms of an overdose and call 911 immediately if you think you or a friend could be overdosing,” reads a statement from police.